Mississippi, 2014Damaging Wind in Mississippi, September 2, 2014
September 2, 2014 · NWS MOB · 1 event in 1 county or zone
A thunderstorm produced wind damage in southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced wind damage in southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 2, 2:53 PM CST, 47 minutes earlier.
Area forecast discussion, Sep 2, 2:53 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
353 PM CDT TUE SEP 2 2014
.SHORT TERM (TONIGHT AND WEDNESDAY)...SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP OVER MUCH OF THE LOWER MS RIVER VALLEY AND
CENTRAL GULF COAST REGION THIS AFTERNOON AND EARLY THIS EVENING OUT
AHEAD OF A WELL DEFINED MID LEVEL IMPULSE APPROACHING THE MID TO
LOWER MS RIVER VALLEY THIS AFTERNOON. LATEST RADAR LOOPS CONTINUE TO
SHOW THE BETTER COVERAGE TO THE NORTH AND WEST OF THE KMOB GENERALLY
WERE THE BETTER INSTABILITY IS LOCATED COMBINED WITH THE BETTER LIFT
OR FORCING FROM THE MID LEVEL DISTURBANCE APPROACHING FROM THE NW.
FOR LATER THIS AFTERNOON AND EARLY THIS EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO SPREAD EAST AND SOUTH AFFECTING MOST
AREAS IN THE CWFA THROUGH ABOUT 00Z. DUE TO THE DEEP LAYER MOISTURE
PWATS UP 2 IN WITH POCKETS OF DRIER AIR ALOFT STILL BELIEVE A FEW
STRONG TO BRIEFLY SEVERE THUNDERSTORMS CAN'T BE RULED THROUGH EARLY
THIS EVENING WITH DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING AND MAYBE SOME SMALL HAIL BEING THE MAIN THREATS.
DUE TO THE SLOW MOVEMENT WITH THIS AFTERNOONS CONVECTION SOME
LOCALIZED FLOODING WILL ALSO BE POSSIBLE ESPECIALLY IN URBAN AREAS
WHERE POOR DRAINAGE IS POSSIBLE. FOR LATER TONIGHT STILL BELIEVE
MOST OF THE CONVECTION SHOULD WEAKEN QUICKLY AS DAYTIME HEATING IS
LOST RESULTING IN MOSTLY CLOUDY TO PARTLY CLOUDY CONDITIONS THROUGH
WED MORNING. ON WED THE MAIN IMPULSE CONTINUES TO TRACK EAST WELL TO
THE NORTH OF KMOB AND THE WESTERN FL PANHANDLE THOUGH PROVIDING
BETTER LIFT FOR WIDESPREAD COVERAGE BY LATE MORNING OR EARLY
AFTERNOON CONTINUING INTO THE EARLY EVENING HOURS. WITH PLENTY OF
REMNANT OUTFLOW/MESOSCALE BOUNDARIES STILL IN PLACE NEAR THE COAST
AND OFFSHORE WILL LIKELY SEE BETTER COVERAGE OVER THE NEAR SHORE
WATERS AND ALONG THE IMMEDIATE COAST BY EARLY WED MORNING. AS FOR
TEMPS WILL USE A BLEND OF THE COOLER MET/ECMWF MOS GUIDANCE THROUGH
WED AFTERNOON DUE TO CLOUDS AND RAIN. 32/EE
THIS AFTERNOON'S WET MICROBURST RISK WILL BE HIGH OVER MOST AREAS
THROUGH EARLY THIS EVENING.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...A BROAD UPPER LEVEL
RIDGE CURRENTLY OVER THE SOUTHERN STATES WILL BEGIN TO WEAKEN BY THE
END OF THE WEEK INTO THE WEEKEND. THIS IN RESPONSE TO A WEAKENING
UPPER LEVEL LOW...CURRENTLY OVER THE BAHAMAS/CUBA...RETROGRADING
WEST AND A STRONG TROUGH MOVING ACROSS THE MIDWEST INTO THE MID
ATLANTIC/NEW ENGLAND. MEANWHILE...DEEP LAYER MOISTURE WILL REMAIN
ABUNDANT ACROSS THE AREA WITH PRECIPITABLE WATER VALUES AVERAGING
NEAR OR ABOVE 2 INCHES. THIS WILL RESULT IN DAILY ROUNDS OF SCATTERED
SHOWERS AND THUNDERSTORMS...WITH THE GREATEST COVERAGE OCCURRING
DURING THE AFTERNOON HOURS. GUIDANCE REMAINS IN GOOD AGREEMENT THAT A
SURFACE TROUGH WILL MOVE INTO THE REGION OVER THE WEEKEND...
MAINTAINING A GOOD CHANCE OF STORMS EACH DAY. CAPPED RAIN CHANCES AT
50% THU-SUN FOR NOW...BUT IT IS POSSIBLE THAT CHANCES WILL NEED TO BE
INCREASED OVER THE WEEKEND AS THE TROUGH WILL SERVE AS AN ADDITIONAL
FOCUS FOR CONVECTION. STORMS ARE EXPECTED TO DIMINISH ACROSS LAND
AREAS DURING THE EVENING HOURS...WITH A SMALL CHANCE LINGERING ALONG
THE COAST AND OFFSHORE DURING THE EARLY MORNING HOURS.
WHILE A CHANCE FOR SCATTERED STORMS WILL PERSIST INTO EARLY NEXT
WEEK...RAIN CHANCES WILL DIMINISH TO THEIR LOWEST VALUES OF THE
FORECAST PERIOD (30%) BY TUESDAY AS THERE ARE INDICATIONS THAT MID
TO UPPER LEVEL RIDGING WILL BEGIN TO STRENGTHEN OVER THE SOUTHEAST
STATES.
HIGHS WILL GENERALLY BE IN THE LOW 90S AWAY FROM THE COAST THROUGH
THE FORECAST PERIOD...WITH UPPER 80S AT THE BEACHES. LOWS WILL DROP
INTO THE LOW TO MID 70S. 34/JFB
&&
.AVIATION (18Z ISSUANCE)...VFR TO MVFR CONDITIONS THROUGH 03.18Z.
ALSO COULD SEE SOME BRIEF PERIODS OF IFR CONDITIONS IN AND AROUND
SOME OF THE STRONGER THUNDERSTORMS MOVING SOUTH AND EAST TOWARDS THE
MS/AL COAST LATE THIS AFTERNOON AND EARLY THIS EVENING. GUSTY
STRAIGHT LINE WINDS WILL ACCOMPANY THE STRONGER STORMS THROUGH EARLY
THIS EVENING. 32/EE
&&
.MARINE...HIGH PRESSURE WILL GRADUALLY WEAKEN THROUGH THE REMAINDER
OF THE WEEK LEADING TO A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH MIDWEEK. THE STRONGER THUNDERSTORMS WILL OCCUR DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS POSSIBLY PRODUCING GUSTY
NORTHERLY WINDS AND HIGHER SEAS AT TIMES EACH DAY. HIGHER SWELL FROM
WELL OFFSHORE HAS BEGUN TO SUBSIDE THIS AFTERNOON RESULTING IN SEAS
MOSTLY AROUND 2 FEET FOR THE REMAINDER OF THE WEEK. WINDS AND SEAS
WILL BE HIGHER IN AND AROUND SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEK. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 92 74 92 74 / 30 50 20 40 20
PENSACOLA 77 91 76 92 76 / 30 30 20 40 20
DESTIN 78 88 77 90 76 / 30 30 20 30 20
EVERGREEN 72 94 71 94 72 / 40 50 20 50 20
WAYNESBORO 72 95 71 93 71 / 30 50 20 50 20
CAMDEN 71 95 71 94 71 / 30 50 20 50 20
CRESTVIEW 72 93 70 94 70 / 30 40 20 50 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Sep 2, 7:58 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
858 AM CDT TUE SEP 2 2014
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
858 AM CDT TUE SEP 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF
ALABAMA AND NORTHWEST FLORIDA.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY.
THE STRONGER THUNDERSTORMS WILL OCCUR MOSTLY DURING THE LATE
AFTERNOON OR EARLY EVENING HOURS. PERIODS OF HEAVY RAIN...GUSTY
STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
THE MAIN THREATS WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF
ALABAMA AND NORTHWEST FLORIDA ON WEDNESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE
WEEK. THE STRONGER THUNDERSTORMS WILL OCCUR MOSTLY DURING THE LATE
AFTERNOON OR EARLY EVENING HOURS. PERIODS OF HEAVY RAIN...GUSTY
STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
THE MAIN THREATS WITH THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.
GMZ630>635-650-655-670-675-031100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
858 AM CDT TUE SEP 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
WINDS...WAVES AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY OVER NEAR SHORE
WATERS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDS...WAVES AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY OVER NEAR SHORE
WATERS THROUGHOUT THE WEEK.
In the hours before
Special weather statement, Sep 2, 1:33 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
233 PM CDT TUE SEP 2 2014
ALZ061-022000-
UPPER MOBILE AL-
233 PM CDT TUE SEP 2 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 300 PM CDT...
AT 232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF CREOLA...OR 4 MILES NORTHEAST OF CHUNCHULA...AND MOVING NORTHEAST
AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUCKS...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING STRIKES
AND WIND GUSTS UP TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE
LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER
UNTIL THIS STORM HAS PASSED.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
&&
Special weather statement, Sep 2, 2:11 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT TUE SEP 2 2014
ALZ052-053-061-062-022045-
WASHINGTON AL-UPPER BALDWIN AL-CLARKE AL-UPPER MOBILE AL-
311 PM CDT TUE SEP 2 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON...
SOUTHERN CLARKE...NORTHWESTERN BALDWIN AND NORTHEASTERN MOBILE
COUNTIES IN SOUTHWEST ALABAMA...THROUGH 345 PM CDT...
AT 309 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES EAST OF
CITRONELLE...OR 4 MILES EAST OF CALVERT...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CALVERT...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
&&
Special weather statement, Sep 2, 2:35 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT TUE SEP 2 2014
MSZ076-022100-
GREENE MS-
335 PM CDT TUE SEP 2 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 400 PM CDT...
AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF LUCEDALE...OR 13 MILES WEST OF GULFCREST...AND MOVING NORTHWEST AT
5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN GREENE COUNTY
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
&&
Special weather statement, Sep 2, 3:30 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT TUE SEP 2 2014
MSZ067-022215-
WAYNE MS-
430 PM CDT TUE SEP 2 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 515 PM CDT...
AT 430 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
WAYNESBORO...OR 12 MILES SOUTHEAST OF SANDERSVILLE...AND MOVING
NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARA...
THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 45 TO
55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.
FREQUENT LIGHTNING AND VERY HEAVY RAINS ARE ALSO OCCURRING WITH THIS
STORM. SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
Thunderstorm Wind, Wayne
- When
- September 2, 3:40 PM CST to 3:42 PM CST
- Where
- Wayne County, 2 mi N of Whistler
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.729, -88.820
Winds estimated at 70 mph damaged a roof on a trailer and blew trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, September 2, 20141 injured · $210,000 · EF1 · 15 events
- Tornadoes and Damaging Winds in Louisiana, September 2, 2014$250,000 · EF1 · 5 events
- Heavy Snow and High Surf in Alaska, September 2 to 5, 2014$150,000 · 4 events
- Damaging Winds in New York, September 2, 2014$75,000 · 50 kt wind · 5 events
- Damaging Winds in Maryland, September 2, 2014$28,000 · 52 kt wind · 17 events
- Flash Flooding and Damaging Winds in Mississippi, September 2, 2014$28,000 · 52 kt wind · 12 events
- Flood and Damaging Winds in Pennsylvania, September 2, 2014$28,000 · 50 kt wind · 7 events
- Damaging Winds in Kentucky, September 2, 201452 kt wind · 25 events
- Flash Flooding and Damaging Winds in Illinois, September 2, 2014$22,000 · 52 kt wind · 6 events
- Damaging Wind in Vermont, September 2, 2014$25,000 · 55 kt wind · 1 event
- Flash Flooding and Damaging Wind in Tennessee, September 2, 20141 injured · $13,000 · 50 kt wind · 5 events
- Damaging Wind and Lightning Strikes in Pennsylvania, September 2, 2014$20,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544128.